Statins are widely prescribed drugs to help lower cholesterol levels. The drug can significantly lower cholesterol levels and reduce the risk of heart attacks and strokes. However, the drug can also affect the brain, with some hypothesis that it may increase the risk of dementia, says Push Doctor Dr Tom Micklewright, MD. Speak only to Express.co.uk. to offer his insights and warnings.
Shocking case reports began accumulating in the early 2000s, the Bright Focus Foundation said.
The health website added: “A description of the 60 case reports, published in 2003, recommends taking statin-related cognitive impairment seriously, although the adverse cognitive responses are not related to statin. is often uncommon
“Simvastatin, atorvastatin, and pravastatin are the drugs that have been described by patients.
“About half of these patients noticed cognitive problems within two months of starting treatment.
“Symptoms improved after discontinuation of the drug in about half of those affected. This is different from what Alzheimer̵7;s patients expect. which is a progressive condition.”
don’t miss it
B12 deficiency symptoms: five irreversible signs [INSIGHT]
High Blood Pressure: Purple Drink Lowers BP [TIPS]
Statins Side Effects: The ‘Third’ of Symptoms That Must Be Addressed [ADVICE]
When asked if there were neurological symptoms caused by statins, Dr. Micklewright said: “Some people have reported headaches and trouble sleeping when taking statins.
“More rare neurological side effects are memory problems or pins.
“Overall, neurological side effects from statin use are rare and patients rarely report them.”
Cholesterol is an important structural component of the brain. which enhances the functioning of the brain in many ways
when taking statins Cholesterol in the brain is reduced and too much reduction can cause the brain to lose the beneficial effects of cholesterol.
Considering this possibility Cognitive problems related to statins may be more likely to develop in people whose brains have higher statin levels.
This could be the result of being exposed to higher doses of statins or having a less effective drug metabolism.
Regarding other side effects to be aware of when taking statins, Dr. Micklewright adds: “The most common side effect of statins is muscle pain.
“In most cases This can be corrected with a lower dose or another statin.
“But for some Statins can cause swelling and muscle damage. Therefore, you should consult your doctor if you experience unexplained muscle pain or tenderness after starting a statin.”